Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 25, 2006, 2:00 PM CDT for Camden County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 2:00 PM CDT (19:00 UTC)
- Expired
- Aug 25, 2006, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 251903
FFWSGF
MOC029-260100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI.
* UNTIL 800 PM CDT
* AT 150 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OF LOW WATER CROSSINGS OVER PORTIONS OF SOUTHEAST CAMDEN
COUNTY. LOW WATER CROSSINGS AT MILL CREEK AND ROUTE BB NEAR
MONTREAL ARE FLOODED. WHILE RAINFALL HAS TAPERED OFF...RUNOFF FROM
EARLIER HEAVY RAINFALL CONTINUES AND LOW WATER CROSSINGS ACROSS
THE COUNTY WILL LIKELY EXPERIENCE FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE OF
FOUR SEASONS
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3791 9305 3789 9262 3780 9256 3786 9241
3801 9240 3803 9251 3821 9268 3819 9305
$$
IZZI1 follow-up statement
000
WGUS73 KSGF 260047
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI AUG 25 2006
MOC029-260053-
CAMDEN MO-
743 PM CDT FRI AUG 25 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CAMDEN COUNTY...
* CALLS TO THE CAMDEN COUNTY SHERIFF DEPARTMENT SHOWS NO REPORTS OF
FLOODING IN THE COUNTY. THEREFORE...THE FLASH FLOOD WARNING FOR
CAMDEN COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3791 9305 3789 9262 3780 9256 3786 9241
3801 9240 3803 9251 3821 9268 3819 9305
$$
GCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:55 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 25, 12:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT FRI AUG 25 2006 .DISCUSSION.. ANOTHER UPDATE TO THE GRIDS WAS PERFORMED TO LOWER HIGH TEMPS... PARTICULARLY OVER THE EASTERN TWO-THIRDS OF THE CWFA AND ACCOUNT FOR HOURLY TRENDS IN T/TD/WINDS. A COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE WEST TO EAST ACROSS SOUTHERN AND CENTRAL MISSOURI. DUE TO THE EXTENSIVE NATURE OF CLOUD COVER AND RAIN SO FAR TODAY...SEVERE WEATHER HAS BEEN VERY ISOLATED. STORMS WILL REMAIN MOST NUMEROUS OVER CENTRAL/SOUTH CENTRAL MISSOURI THROUGH MID AFTERNOON. A BREAK IN THE OVERCAST OVER SE KS/FAR W MO WILL ALLOW FOR ADDTL SCT TSRA DEVELOPMENT THROUGH THE AFTERNOON. THE BEST INSTABILITY THIS AFTERNOON WILL BE CONFINED TO FAR SOUTH CENTRAL MISSOURI AND NEAR THE MO/KS BORDER. THIS WILL BE THE AREA WHERE A FEW SEVERE STORMS WILL BE POSSIBLE. WITH WIND SHEAR ON THE WEAK SIDE AND FREEZING/WET BULB LEVELS IN THE 12-14KFT RANGE...HAIL WONT BE AS MUCH OF AN ISSUE. LIGHTNING WILL CONTINUE TO BE IMPRESSIVE AND ON THE FREQUENT SIDE. RAINFALL WILL CONTINUE TO BE LOCALLY HEAVY...BUT MORE WELCOME THAN HAZARDOUS TODAY. GAGAN && .PREV DISCUSSION.../741 AM CDT FRI AUG 25/ HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING THUNDERSTORM COMPLEX. INCREASED POPS TO LIKELY OVER MANY AREAS. LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS SHIFTING IN FROM THE WEST. CAPE VALUES ARE JUST UNDER LEVELS THAT WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE CLOSELY FOR MICROBURST POTENTIAL. THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS HEATING OCCURS. 12Z RAOB HAS SHOWN A SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID LEVEL LAPSE RATES SOME. AREAS THAT ARE EXPOSED TO SUN THIS AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE. THIS WILL BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN HAZARD. STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER SITUATION UNFOLDS. && .AVIATION... FOR THE 1800 UTC TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY AFTERNOON HOURS WITH IFR VISIBILITIES AND MVFR CIGS LIKELY WITH THE HEAVIER DOWNPOURS. AFTER THE SHRA/TSRA END EARLY THIS AFTERNOON WE SHOULD SEE A BREAK WITH VFR CONDITIONS EXPECTED INTO THE EVENING HOURS. ADDITIONAL SHRA/TSRA ARE POSSIBLE LATE TONIGHT AND MORE LIKELY INTO SATURDAY MORNING...HOWEVER CONFIDENCE IN EXACT TIMING AND LOCATION OF DEVELOPMENT LATER TONIGHT IS LOW ENOUGH TO KEEP CONDITIONS VFR TOMORROW MORNING FOR NOW. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 25, 1:00 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THEN STORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY. THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS THE FRONT BECOMES POSITION CLOSER TO THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 25, 10:34 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
08/25/2006 M58 MPH GREENE MO NWS EMPLOYEE
1030 AM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
08/25/2006 M0 MPH GREENE MO NWS EMPLOYEE
LOCAL ANEMOMETER MEASURED 50KT WIND GUST
&&
IZZILocal storm report, Aug 25, 10:49 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM LIGHTNING SPRINGFIELD 37.20N 93.29W
08/25/2006 GREENE MO LAW ENFORCEMENT
*** 1 INJ *** CITIZEN INJURED BY LIGHTNING STRIKE WHILE
WORKING ON PLUMBING.
&&
LDOOLEYLocal storm report, Aug 25, 11:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN VIENNA 38.19N 91.95W
08/25/2006 M3.34 INCH MARIES MO CO-OP OBSERVER
ALL RAIN FELL BETWEEN 830 AND 1130 AM CDT.
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Aug 25, 7:49 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 25, 9:51 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 25, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.